Statistical convergence of Markov experiments to diffusion limits


Konakov, Valentin ; Mammen, Enno ; Woerner, Jeannette


DOI: https://doi.org/10.3150/12-BEJ500
URL: http://arxiv.org/pdf/1201.6307v2.pdf
Document Type: Article
Year of publication: 2014
The title of a journal, publication series: Bernoulli : Official Journal of the Bernoulli Society for Mathematical Statistics and Probability
Volume: 20
Issue number: 2
Page range: 623-644
Place of publication: The Hague
Publishing house: International Statistical Inst.
ISSN: 1350-7265
Publication language: English
Institution: Außerfakultäre Einrichtungen > SFB 884
Subject: 310 Statistics
Abstract: Assume that one observes the kth,2kth,…,nkth value of a Markov chain X1,h,…,Xnk,h. That means we assume that a high frequency Markov chain runs in the background on a very fine time grid but that it is only observed on a coarser grid. This asymptotics reflects a set up occurring in the high frequency statistical analysis for financial data where diffusion approximations are used only for coarser time scales. In this paper, we show that under appropriate conditions the L1-distance between the joint distribution of the Markov chain and the distribution of the discretized diffusion limit converges to zero. The result implies that the LeCam deficiency distance between the statistical Markov experiment and its diffusion limit converges to zero. This result can be applied to Euler approximations for the joint distribution of diffusions observed at points Δ,2Δ,…,nΔ. The joint distribution can be approximated by generating Euler approximations at the points Δk−1,2Δk−1,…,nΔ. Our result implies that under our regularity conditions the Euler approximation is consistent for n→∞ if nk−2→0.

Dieser Eintrag ist Teil der Universitätsbibliographie.




+ Citation Example and Export

Konakov, Valentin ; Mammen, Enno ; Woerner, Jeannette (2014) Statistical convergence of Markov experiments to diffusion limits. Bernoulli : Official Journal of the Bernoulli Society for Mathematical Statistics and Probability The Hague 20 2 623-644 [Article]


+ Search Authors in

+ Page Views

Hits per month over past year

Detailed information



You have found an error? Please let us know about your desired correction here: E-Mail


Actions (login required)

Show item Show item